Forum

Headaches = visit to optician

Hi all

After a number of days suffering from a terrible headache, things started to settled down after day 4. I decided to go to the optician just to get my eyes checked as you often hear about optic neuritis and MS.

The optician did all sorts of tests and said from what she could see the optic nerve looked healthy, but she can only see so far. She also did a check for colour and noted that there was abnormalities as I could not differentiate the green and blue. Now not having anyone with me I could not comment on how much the blue was blue and the green was green, if you know what I mean, so the test could have been a tricky one.

I was not due for an eye test for another year but she informed me my eye sight had deteriorated a lot. Now for the past 10 years I have pretty much remained -8.0 in both eyes, but this test showed my eye test at -11.50 now!

She did say she was wanting to refer me to the eye hospital seeing Ive had headache for number of days, abnormal colour test and deterioration in my eye prescription.

Now what Im now wondering is, if the optic nerve has been affected by a lesion, can it affect my sight ever so slightly and colour in such a way? ive always read about double vision, extreme vision loss but never a slow vision deterioration.

If so, could it return to normal ie back to my -8.0? Its just Ive spent money on new glasses now!

Any advice greatly appreciated.

Heather

Hi Heather

When I had an episode of optic neuritis last year it severly altered my vision and made me colour blind in the affected eye. I was in bits about losing my sight, but after the ON flair up settled down my vision slowly returned to near normal.

I would strongly advise you do go to the eye hospital as opticians can only do so much, you need to see an ‘eye doctor’ to get the full works test wise.

Clarexxx

Thanks Clare for your reply. Goodness knows how long I will have to wait for the eye hospital appointment but at least im in the system. Ive just been told that repeated steroids can worsen your eye sight in the long term, so now wondering if this is why my eye sight has gotten really bad in the past year. May have nothing to do with O.N. On the other hand, still need to find out why my head and eye is so sore and loss of colour recognition.Best wishes , Heather xx